This is re-posted from an old, dead blog.
Zoladex is an injected slow-release tablet, usually used as a cancer treatment. It’s often used to ‘reset’ mild to moderate endometriosis, by shutting off hormones for 3-6 months.
The size of the needle and injector is seriously scary.
I went through one 3 month course between my second and third laparoscopies for endometriosis. That time it was to decrease the blood supply to the crazy, smeared endometriosis, to make it safe to cut it out.
This time, it’s to try to shrink the growing adenomyosis found in my fifth laparoscopy, to help the Mirena IUD limit the growth in the long term.
Just over two weeks into my 6 month course of Zoladex to try to shrink the adenomyomas, and side-effects continue to appear and intensify.
The first of the six injections went smoothly, my wonderful doctor using lots of local anesthetic before the main injection, to thoroughly deaden all the nerves nearby. I bruised fairly substantially, but have healed well.
The first lows and side effects
A few days after the injection, dizziness and the first (mild) hot flushes began. I became used to the dizziness quickly, but now the hot flushes are really awful. They are strong enough to pull me awake, and even make me feel faint.
Insomnia is increasing (probably because of the flushes), and unfortunately my mood has plummeted to rarely reached depths.
I forgot how much this hellish medication could contribute to mood swings, and it has caught me completely unaware. I have no idea how to counteract this side-effect, and desperately hope that there will be some extended upwards swings in the next 6 months.
Thankfully, I’ve actually lost a little weight, although I am much more hungry.
I am more exhausted (probably because of less sleep), and subsequently dealing worse with the various other symptoms.
I hope the side effects will stop multiplying and growing in intensity.